Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 39, NWS Fort Worth, TX

May 18, 2025Collin County, Denton County, Texas

NWS Fort Worth, TX issued this tornado warning at May 18, 2025, 9:36 PM CDT for Collin County, Denton County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2025, 9:36 PM CDT (02:36 UTC)
Expired
May 18, 2025, 10:15 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Collin County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 10:00 PM CDTFUNNEL CLOUD4 Ne Hackberry, TXNumerous social media photos and video of a large funnel cloud over Frisco in the vicinity of Lonestar High School.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2484 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
3.1
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

229 
WFUS54 KFWD 190236
TORFWD
TXC085-121-190315-
/O.NEW.KFWD.TO.W.0039.250519T0236Z-250519T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
936 PM CDT Sun May 18 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  East central Denton County in north central Texas...
  Western Collin County in north central Texas...

* Until 1015 PM CDT.

* At 936 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Corinth, moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lake Lewisville, Providence Village, Fairview, McKinney, Cross
  Roads, Hickory Creek, Little Elm, Lincoln Park, Prosper, Corinth,
  Lake Dallas, Parker, Oak Point, Frisco, Allen, The Colony,
  Hackberry, Shady Shores, Lakewood Village, and Copper Canyon.

This includes Interstate 35E between mile markers 455 and 462.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3310 9710 3325 9710 3332 9662 3305 9662
TIME...MOT...LOC 0236Z 268DEG 25KT 3318 9702 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger
2 follow-up statements
977 
WWUS54 KFWD 190249
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
949 PM CDT Sun May 18 2025

TXC085-121-190315-
/O.CON.KFWD.TO.W.0039.000000T0000Z-250519T0315Z/
Denton TX-Collin TX-
949 PM CDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EAST
CENTRAL DENTON AND WESTERN COLLIN COUNTIES...

At 949 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Little Elm, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Parker, Oak Point, Lake Lewisville, Frisco, Allen, The Colony,
Providence Village, Hackberry, Fairview, McKinney, Cross Roads,
Little Elm, Lincoln Park, Prosper, Lakewood Village, Lake Dallas,
Hickory Creek, Shady Shores, Weston, and Lewisville Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3311 9702 3324 9705 3332 9662 3305 9662
TIME...MOT...LOC 0249Z 270DEG 24KT 3317 9690 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger
658 
WWUS54 KFWD 190259
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
959 PM CDT Sun May 18 2025

TXC085-121-190315-
/O.CON.KFWD.TO.W.0039.000000T0000Z-250519T0315Z/
Denton TX-Collin TX-
959 PM CDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EAST
CENTRAL DENTON AND WESTERN COLLIN COUNTIES...

At 959 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Frisco, moving east at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Parker, Frisco, Allen, Providence Village, Hackberry, Fairview,
McKinney, Little Elm, Lincoln Park, Prosper, Cross Roads, Weston, The
Colony, Oak Point, Plano, Celina, and Lewisville Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3312 9695 3325 9699 3332 9662 3305 9662
TIME...MOT...LOC 0259Z 277DEG 22KT 3315 9683 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 6:41 PM CDT, 2 hours 55 minutes earlier. Its key messages:

  • Strong to severe thunderstorms will remain possible through the evening, with the best chances being along and north of I-20. A weakening complex of storms may move in Monday morning.
  • Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible.
  • A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
Area forecast discussion, May 18, 6:41 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
641 PM CDT Sun May 18 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Strong to severe thunderstorms will remain possible through the
  evening, with the best chances being along and north of I-20. A
  weakening complex of storms may move in Monday morning.

- Additional severe thunderstorms will develop Monday afternoon
  and evening near and east of I-35. All modes of severe weather
  are possible.

- A cold front on Tuesday will knock temperatures back down to
  near normal for the middle of next work week, with afternoon
  highs in the low to the mid 80s.

&&

.SHORT TERM... /NEW/
/Through Monday Evening/

Elevated convection associated with a shortwave lifting northeast
through the Plains may continue for a few more hours, through the
main focus now shifted west to dryline storms currently over the
Big Country and western North Texas. Strong instability will keep
the potential of severe storms in place across the western third
of the forecast area, with all modes of severe weather possible,
and a Tornado Watch is in effect until 10 PM. These storms will
eventually work their way east through the I-35 corridor (mostly
north of I-20) 8 to 11 PM, maintaining a low end threat of large
hail and damaging winds. A weakening trend is expected the farther
east the storms go due to a strengthening cap and decrease of
diurnal instability, with activity finally dissipating and lifting
northeast of the region around or shortly after midnight.

Meanwhile, a larger scale upper trough over the Rockies will
migrate east into the Plains on Monday, generating one more round
of widespread showers and thunderstorms. Monday's activity may end
up being partially nocturnal/early morning in nature based on
recent guidance. The latest convection-allowing models largely
favor storms redeveloping overnight across the Big Country as
strong synoptic scale ascent coincides with the development of a
40 kt southerly low level jet. These storms would then spread east
to near the I-35 corridor Monday morning, though a strong cap
between 850 and 700mb should keep the convection elevated in
nature. The severe threat would hence be lower than the past few
afternoons and evenings, but elevated instability will be enough
to support large hail in a few storms.

Activity should dissipate mid to late morning as the low level
jet mixes out. Additional storms will be possible in the
afternoon, however, mainly along and east of the I-35 corridor
where the atmosphere will remain untouched and unstable. Will keep
the highest POPs across the eastern third of the forecast area
and again mainly north of I-20 on Monday where the strongest
ascent will be. Some of the Monday afternoon and evening
convection will also likely be severe. All activity will move off
to the northeast late Monday evening, followed by a cold front
Monday night.

30

&&

.LONG TERM... /Issued 201 PM CDT Sun May 18 2025/
/Tuesday through Next Weekend/

Not much has changed in the long-term forecast as we continue to
highlight a cold front on Tuesday followed by mainly dry weather
and seasonal temperatures the rest of the week. A few showers and
storms are still expected across the Brazos Valley Tuesday
afternoon as the cold front moves across the region. Some of
these storms may become strong with small hail and gusty winds.
The highest risk for severe weather will remain outside of our
area (Mississippi, Tennessee and Ohio Valley).

For the mid-late week, we will enjoy temperatures in the 80s to
lower 90s each afternoon as a more stable pattern dominates
aloft. There's only a low chance for rain late Thursday into
Friday mainly across North Texas as a weak disturbance moves over
the region. Looking into the following weekend (Memorial Day
Holiday weekend), it appears Saturday and Sunday will remain
mostly dry and warm... but rain/storm chances may return late
Sunday and Monday as the next storm system approaches from the
west. As expected, predictability this far out is limited given
the spread between model outputs.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

Isolated storms may linger in the Metroplex for a little while
longer, but additional storms off to the west will push east into
the DFW area in a couple hours. The timing looks to be in the
01-04Z window, and will maintain a TEMPO group for TSRA somewhere
in that time frame. Storms should remain north of KACT but may
need to add a line for TSRA if they develop farther south than
expected. Storms will exit to the east and dissipate prior to 06Z.
Additional storms will move in Monday morning 10-12Z in the form
of a weakening complex of storms which will require a few hours of
VCTS from 12-16Z. MVFR cigs will also be in place at that time at
all TAF sites. Conditions will improve as storms move out mid to
late morning. At this time, it looks like Monday afternoon
convection will remain east of all TAF sites.

30

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across North Texas this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  86  67  84  63 /  50  40  20   0   0
Waco                74  88  69  85  61 /  20  50  10   5   0
Paris               69  83  68  80  58 /  40  80  40   5   0
Denton              69  87  60  84  57 /  60  50  20   0   0
McKinney            71  84  65  83  60 /  60  50  30   0   0
Dallas              71  86  68  84  63 /  50  40  20   0   0
Terrell             71  85  68  84  60 /  30  60  20   5   0
Corsicana           74  89  71  87  62 /  20  70  20   5   0
Temple              74  91  69  91  62 /  20  50  10   5   0
Mineral Wells       71  92  60  86  58 /  50  50   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 10 PM CDT this evening for TXZ091-100>102-
115>117-129>132-141.

&&

In the hours before

Local storm report, May 18, 7:18 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
718 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     Hail             9 N Ranger              32.59N 98.69W
05/18/2025  M2.50 Inch       Stephens           TX   Amateur Radio

            Tennis ball sized hail in La Casa.

&&

MB
Local storm report, May 18, 8:26 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
826 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Hail             Decatur                 33.24N 97.59W
05/18/2025  E1.25 Inch       Wise               TX   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

MB
Local storm report, May 18, 8:32 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
832 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Hail             7 NW Lipan              32.59N 98.14W
05/18/2025  M1.75 Inch       Palo Pinto         TX   Amateur Radio

            Golf ball sized hail near I-20 at mile
            marker 384.

&&

MB
Local storm report, May 18, 8:34 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
834 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     Hail             5 S Millsap             32.68N 97.99W
05/18/2025  E1.00 Inch       Parker             TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

MB
Local storm report, May 18, 8:37 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
837 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     Hail             7 SSW Millsap           32.66N 98.04W
05/18/2025  M2.00 Inch       Parker             TX   Storm Chaser

&&

MSS
Special weather statement, May 18, 9:20 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
920 PM CDT Sun May 18 2025

TXZ103-190300-
Denton TX-
920 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of Denton County
through 1000 PM CDT...

At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denton, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denton, Stony, Cross Roads, Lewisville Lake, Northlake, Hickory
Creek, Dish, Flower Mound, Corinth, Oak Point, Double Oak, Hackberry,
Highland Village, Sanger, Lakewood Village, Copper Canyon, Lake
Lewisville, Corral City, Roanoke, and Providence Village.

This includes the following highways...
 Interstate 35 between mile markers 468 and 478.
 Interstate 35W between mile markers 68 and 85.
 Interstate 35E between mile markers 446 and 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.

&&

LAT...LON 3299 9736 3336 9735 3339 9684 3299 9685
TIME...MOT...LOC 0220Z 268DEG 26KT 3318 9716

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Shamburger

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:20 PM CDTTornado Warning Tornado observedFWDPalo Pinto38 min
May 18, 7:45 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
May 18, 7:56 PM CDTTornado WarningFWDErath, Palo Pinto34 min
May 18, 8:09 PM CDTTornado Warning Tornado observedFWDHood, Palo Pinto, Parker66 min
May 18, 8:11 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDErath, Hood, Palo Pinto, Parker79 min
May 18, 8:43 PM CDTFlash Flood WarningFWDWise2 hr
May 18, 9:11 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant21 min
May 18, 9:20 PM CDTSpecial Weather StatementFWDDenton40 min
May 18, 9:23 PM CDTSevere Thunderstorm WarningFWDCollin, Denton67 min
May 18, 9:29 PM CDTFlash Flood WarningFWDDenton3 hr
May 18, 10:21 PM CDTTornado WarningFWDCollin13 min
May 18, 10:24 PM CDTSevere Thunderstorm WarningFWDCollin18 min
May 18, 11:32 PM CDTRiver Flood WarningFWDDenton28 hr
May 19, 8:17 AM CDTRiver Flood WarningFWDWise30 hr
May 19, 8:41 AM CDTSpecial Weather StatementFWDLampasas34 min
May 19, 9:03 AM CDTSpecial Weather StatementFWDCoryell27 min
May 19, 9:44 AM CDTSpecial Weather StatementFWDMcLennan31 min
May 19, 9:56 AM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson28 min
May 19, 9:59 AM CDTSevere Thunderstorm WarningFWDFalls, Hill, Limestone, McLennan, Navarro25 min
May 19, 1:06 PM CDTSevere Thunderstorm WarningFWDYoung26 min
May 19, 2:33 PM CDTSevere Thunderstorm WarningFWDMontague57 min
May 19, 3:13 PM CDTSevere Thunderstorm WarningFWDJack47 min
May 19, 3:27 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMontague63 min
May 19, 3:42 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson16 min
May 19, 3:46 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise44 min
May 19, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague40 min
May 19, 5:06 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDJack, Montague54 min
May 19, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague65 min
May 19, 6:01 PM CDTFlash Flood WarningFWDMontague3 hr
May 19, 6:03 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise57 min
May 19, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague, Wise56 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.